How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28277
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

Sudden weakness of both legs when I stand up after sitting

Resolved Question:

Sudden weakness of both legs when I stand up after sitting for a while
Submitted: 5 years ago.
Category: Medical
Expert:  Dr Basu replied 5 years ago.

Mysticdoc :

The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

Mysticdoc :

Hello

Mysticdoc :

Thanks for your question.

Mysticdoc :

How long you have been having this problem?

Mysticdoc :

Do you have any other medical condition?

Customer:

Started last Monday evening. I have been on a vegan diet since last September. I have manageable type II diabetis

Mysticdoc :

do you have any tingling or numbness in your legs?

Customer:

sometimes, but not a big problem

Mysticdoc :

do you feel unsteady when you walk?

Customer:

only when I have the leg weakness

Mysticdoc :

ok

Mysticdoc :

now based on your unofrmation, this is nerve related problem.

Mysticdoc :

During sitting, the nerves from the lower spine supplying your legs getting compressed.

Mysticdoc :

This results in the sudden weakness when you try to stand up.

Mysticdoc :

This symptom also can be precipitated by the vitamin B12 deficiency.

Mysticdoc :

since you are vegan, vitamin B12 deficiency should be checked.

Mysticdoc :

diabetes also may affect the nerves, but this problem may not be related to that.

Mysticdoc :

You should consider seeing a neurologist for the nerve related testing.

Mysticdoc :

Physical therapy focusing on the strengthening of the leg muscles should be helpful.

Customer:

OK What about diet changes or supplements?

Mysticdoc :

you can start a multivitamin supplement.

Mysticdoc :

if you are deficient in B12, then you will need large doses best administered by injection.

Customer:

I take pills for poor thyroid could this be releated

Mysticdoc :

otherwise, folow your diet appropriate for a diabetic.

Mysticdoc :

unlikely, if your thyroid is under control.

Customer:

OK thank you

Mysticdoc :

very welcome

Mysticdoc :

Please click ACCEPT button, if you do not have any further question, so that I get rewarded for my time & effort. Thank you!



Dr Basu and 5 other Medical Specialists are ready to help you